I got on an airplane and started having stomach pain. When I landed I used the restroom but could not empty my bowels. I then drove for two hours and had terrible stomach pain. I then used the restroom and was able to terminate a little but it was not a normal amount.
I continued to be constipated for days. I finally took ex-lax and that cleared me out but I could not go the next day. So I waited a whole day and took it again (it worked) but I cannot terminate. It has been days. I usually go three times a day.
I have been running, hydrating and eating well. I am not stressed. My stomach is completely bloated and each time I take ex-lax the bloating is gone and my stomach is four times smaller. I took some prune juice and my lower abdomen started having painful contractions for an hour followed by diarrhea. I am at a loss. I have tried fiber too and nothing helps. Please help.
Welcome to icliniq.com.
A couple of things, use of stool softener or laxative is not recommended unless you have constipation for three days and you are passing gas. You are most likely to have diarrhea if you use it earlier also you may have post diarrhea ileus (the gut can go into a stunning situation and you would be constipated).
My recommendations would be not to use any stool softener or laxatives and allow your natural habit to return. Please add vegetables in your diet and salads. Please only use MiraLAX (Polyethylene glycol 3350) it is a laxative solution from day 3 if you are not still going. Also, the bloating is a side effect of the product you are using.
Thank you doctor,
I had constipation for seven days before I took the product and I was bloated before I took the product. Being constipated is making me bloated. Do you think I should see a doctor?
Welcome back to icliniq.com.
If it is becoming a persistent problem after another trial then seeing a gastroenterologist would be a very good idea. We have to consider constipation predominant IBS (irritable bowel syndrome) and dyspepsia as benign causes and you may need a colonoscopy to look for more local causes like polyps.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I avoid eating spicy foods ... Another cause can be constipation, which can cause fissures around the anus ... Read fullPreventing Constipation Naturally
Make sure to chew your food properly, and avoid drinking water intermittently while eating ... Avoid frequent use of purgatives/ laxatives ... Follow these steps and stay away from ... Read fullWill fasting help with irritable bowel syndrome?
Hello doctor, Will fasting help with irritable bowel syndrome ... Fasting is not better for IBS (irritable bowe... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now